MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; BIOGRIP PROXIMAL TIBIA

ONKOS SURGICAL ELEOS; BIOGRIP PROXIMAL TIBIA
Model Number PT-20000-02M
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the intraoperative issues was determined to be that the edges of the suture holes were too sharp for the sutures and caused them to rupture when the surgeon pulled against them with too much force.This issue was due to the design of the components as the specification for the implant was ambiguous and did not specify how rounded the edges of the suture holes should be.The manufacturing of the implant was not a contributing factor as the implants were within the given design specification.The root cause of this issue was further investigated in a capa.
 
Event or Problem Description
A patient underwent a surgery on (b)(6) 2021 performed by dr.Fabbri to place eleos components for a patient who had the proximal end of his tibia resected.A proximal tibia implant was placed during the surgery.When the surgeon attempted to place sutures through the suture holes of the implant for fixation of soft tissue, the edges of the suture holes of the implant were causing the sutures to rupture when the surgeon tightened them to tie the ends together.The surgeon first used a ethibond 5/0 suture, but they ruptured.The surgeon then switched to a ethibond 1 suture, but they also ruptured.The surgeon wrapped the sutures around and tied the ends together on the posterior side of the implant.This allowed for the sutures to not be pulled back against the sharp edge of the suture holes on the implant.The sales representative stated that the sutures rupturing added approximately 20 minutes to the surgery time.He also stated that the surgeon determined that tying the sutures behind the implant would be sufficient for the patient and that no revision surgery would be required at this time.

Brand Name
ELEOS
Common Device Name
BIOGRIP PROXIMAL TIBIA
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key11396800
Report Number3013450937-2021-00014
Device Sequence Number19713776
Product Code KRO
UDI-Device IdentifierB278PT2000002M0
UDI-PublicB278PT2000002M0
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPT-20000-02M
Device Catalogue NumberPT-20000-02M
Device Lot Number88658
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR